# SDR YENA2023090801054

- Difficulty date: September 7, 2023
- Submitted: September 8, 2023
- Operation: Air carrier
- Aircraft: N729JB
- Make and model: Airbus A320-232
- Aircraft serial: 03572
- Aircraft time: 56,398 hours, 20,157 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

FLT#1594, STI-EWR. 'LEVEL 2 FUME EVENT AS PER FOM. VERY STRONG SMELL OF BURNING OIL WHILE DESCENDING THROUGH 6000 FEET. WE PERFORMED THE ODOR ISOLATION PROCEDURE IN FCOM1 BECAUSE SMELL WAS COMING THROUGH THE VENTS. ODOR WAS GREATLY REDUCED AFTER PACK 1 WAS TURNED OFF. APU MOST LIKELY THE SOURCE AS IT HAS A HISTORY OF LOW OIL LEVEL AND A 30-DAY HISTORY OF FUMES. THE LEVEL 2 EVENT WAS PERSISTENT UNTIL PACK 1 WAS TURNED OFF. IT WAS DETECTABLE IN THE FLIGHT DECK BY BOTH PILOTS. MILD TO MODERATE IRRITATION INCLUDING HEADACHE AND TINGLING FINGERTIPS; COMPLIED WITH INFORMATION NOTICE 2017-T015 SECTION B2. DECONTAMINATION LEVEL 2 WAS ACCOMPLISHED PER TSM 05-50-00-810-085-B. BOTH ENGINES RAN TO ACCOMPLISH PACK 1 AND 2 ECS BURN. AIRCRAFT IS OK FOR SERVICE.'
